Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

October 25, 2012Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Oct 25, 2012, 4:17 PM EDT for Miami-Dade County, Florida. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2012, 4:17 PM EDT (20:17 UTC)
Expired
Oct 25, 2012, 5:00 PM EDT
In force
43 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 19 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 4:35 PM EDTNON-TSTM WND GST 512 E Coral Gables, FLA WEATHERBUG SENSOR RECORDED A WIND GUST OF 44 KTS...OR 51 MPH.
Oct 25, 5:00 PM EDTNON-TSTM WND GST 473 Ssw Kendale Lakes, FLA MEMBER OF THE PUBLIC REPORTED AN ESTIMATED WIND GUST OF 47 MPH IN THE HAMMOCKS.
Oct 25, 5:01 PM EDTNON-TSTM WND GST 462 Wnw Kendale Lakes, FLA WEATHERBUG SENSOR LOCATED AT LAMAR LOUISE CURRY MIDDLE SCHOOL RECORDED A WIND GUST OF 40 KTS...OR 46 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
558 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WWUS82 KMFL 252017
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT THU OCT 25 2012

FLZ073-074-173-252100-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL 
417 PM EDT THU OCT 25 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 500 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A STRONG BAND OF HEAVY RAIN MOVING ONSHORE NEAR MIAMI BEACH...AND  
  MOVING SOUTHWEST AT 40 MPH.

* THE STORM WILL AFFECT...
  MIAMI...
  COCONUT GROVE...
  UNIVERSITY OF MIAMI...
  PINECREST...
  THE FALLS...
  WEST PERRINE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED 
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE RAIN BAND 
PASSES.

LAT...LON 2580 8011 2573 8014 2567 8015 2566 8016
      2568 8018 2574 8017 2574 8020 2572 8024
      2564 8026 2561 8030 2557 8030 2553 8032
      2547 8033 2541 8039 2574 8052 2594 8012
TIME...MOT...LOC 2016Z 051DEG 34KT 2578 8014

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 2:07 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 25, 2:07 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT THU OCT 25 2012

.DISCUSSION...HURRICANE SANDY WILL BE THE MAIN WEATHER MAKER
THROUGH FRIDAY EVENING WITH CONDITIONS GRADUALLY IMPROVING OVER
THE WEEKEND. A TROUGH OF LOW PRESSURE EXTENDS TO THE NORTHWEST OF
SANDY ACROSS THE FLORIDA KEYS AND THIS HAS ENHANCED SOME OF THE
OUTER BANDS AS THEY ROTATE ACROSS SOUTH FLORIDA. SANDY WILL
CONTINUE TO MOVE IN A NORTH DIRECTION ACROSS THE BAHAMAS TONIGHT
WITH THE TROUGH AXIS REMAINING ACROSS THE STRAITS OF FLORIDA TO
THE FLORIDA KEYS. THE MAIN CONCERN WILL FROM THIS FEATURE WILL HOW
IT INTERACTS WITH THE TROPICAL SYSTEM AND THE DIURNAL CYCLE OF
ENHANCED CONVECTION OVERNIGHT ACROSS THE GULF STREAM. THE RAPID
REFRESH DOES INDICATE SOME OF THIS ACTIVITY INTENSIFYING AROUND
MIDNIGHT BUT REMAINING OFFSHORE OF THE SOUTHEAST COAST AND THIS
TREND WILL NEED TO BARE WATCHING. BUT FOR NOW, WILL CONTINUE TO
SHOW THE INCREASED CHANCES FOR RAIN ALONG THE EAST COAST FOR
TONIGHT INTO FRIDAY AND FOREGO ANY MENTION OF HEAVY RAINFALL AT
THIS TIME. BY LATE FRIDAY INTO EARLY SATURDAY, A POWERFUL MID
LEVEL TROUGH WILL BEGIN TO DEEPEN ACROSS CENTRAL NORTH AMERICA AND
THIS WILL ACCELERATE SANDY TO THE NORTH AND NORTHEAST AWAY FROM
SOUTH FLORIDA WITH A STRONG DRYING TREND AS A DEEP NORTH TO
NORTHWEST FLOW DEVELOPS.

AS THE WIND DOES BEGIN TO BACK AROUND FROM THE NORTHEAST TO A NORTH
DIRECTION AND OF COURSE AT A STRONG WIND SPEED UNTIL THEY BEGIN TO
SUBSIDE, THERE WILL BE AN INCREASING THREAT FOR HIGH SURF ALONG THE
COASTS OF PALM BEACH AND BROWARD COUNTIES. THIS THREAT WILL ALSO
BEGIN TO SUBSIDE LATE IN THE WEEKEND AS THE WIND AND SEAS DIMINISH.

BY EARLY NEXT WEEK, A BIG CHANGE IN THE WEATHER PATTERN WILL BE
DEVELOPING. THE MID LEVEL TROUGH WILL CONTINUE TO DEEPEN OVER THE
CENTRAL AND EASTERN U.S. WHICH WILL BRING IN MUCH DRIER AND COOLER
AIR TO SOUTH FLORIDA WITH THE COOLEST AIR OF THE SEASON THUS FAR FOR
TUESDAY AND WEDNESDAY. IN FACT, TEMPERATURES TUESDAY AND WEDNESDAY
MORNING COULD RANGE FROM AROUND 50 ALONG THE WEST PORTION OF LAKE
OKEECHOBEE AND THE 50S ELSEWHERE EXCEPT LOWER 60S ALONG THE
SOUTHEAST COAST.

&&

.MARINE...HURRICANE SANDY IS FORECAST TO LIFT NORTH THROUGH
TONIGHT AND INTO THE BAHAMA ISLANDS ON FRIDAY...BEFORE MOVING AWAY
FROM SOUTH FLORIDA THIS WEEKEND. WINDS AND SEAS WILL CONTINUE TO
INCREASE INTO TONIGHT AND PEAK SOMETIME ON FRIDAY...BEFORE
STEADILY SUBSIDE THROUGH THE WEEKEND. WINDS WILL SHIFT TO THE
NORTH TONIGHT AND TO THE NORTHWEST FRIDAY THROUGH THE WEEKEND. THIS
WILL ALLOW FOR ROUGH SEAS TO CONTINUE INTO FRIDAY AND FRIDAY
NIGHT. THE SEAS WILL THEN SLOWLY DECREASE OVER THE WEEKEND. FOR
MORE INFORMATION ON THE WINDS AND SEAS...PLEASE REFER OUR LOCAL
HURRICANE STATEMENT.

&&

.FIRE WEATHER...ABUNDANT TROPICAL MOISTURE WILL CONTINUE ACROSS
THE REGION THROUGH FRIDAY. DRIER AIR WILL ARRIVE ON SATURDAY AS
HURRICANE SANDY LIFTS TO THE NORTHEAST AND SURFACE WIND SHIFTS TO
THE NORTHWEST. HOWEVER, RELATIVE HUMIDITY WILL REMAIN ABOVE
CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  83  73  81 / 60 60 50 10
FORT LAUDERDALE  75  83  72  81 / 60 60 30 10
MIAMI            75  82  72  82 / 60 60 30 10
NAPLES           73  84  71  83 / 40 40 20 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 8 PM EDT FRIDAY FOR FAR SOUTH MIAMI DADE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     TROPICAL STORM WARNING FOR COASTAL BROWARD-COASTAL MIAMI DADE-
     COASTAL PALM BEACH.

AM...TROPICAL STORM WARNING FOR BISCAYNE BAY-COASTAL WATERS FROM
     DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
     OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...71/JE
Hazardous weather outlook, Oct 25, 1:44 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT THU OCT 25 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260845-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
144 PM EDT THU OCT 25 2012

...TROPICAL STORM WARNING COASTAL AREAS SOUTHEAST FLORIDA AND LAKE OKEECHOBEE...
...GUSTY WINDS EAST COAST METRO AREAS...
...HIGH RISK RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: FAST MOVING SHOWERS AND ISOLATED TO SCATTERED
THUNDERSTORMS WILL OCCUR ACROSS THE EAST COAST METRO AREAS AS WELL
AS THE ATLANTIC WATERS ESPECIALLY THIS AFTERNOON INTO TONIGHT.

FOR MORE INFORMATION REGARDING THE LOCAL IMPACTS ON SOUTH FLORIDA
FROM HURRICANE SANDY...PLEASE REFER TO OUR HURRICANE LOCAL
STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR MORE INFORMATION REGARDING THE LOCAL IMPACTS ON SOUTH FLORIDA
FROM HURRICANE SANDY...PLEASE REFER TO OUR HURRICANE LOCAL
STATEMENTS.

STRONG RIP CURRENTS WILL OCCUR ALONG THE ATLANTIC COAST THROUGH THE
WEEKEND, ALONG WITH POSSIBLE RIP CURRENTS AT THE GULF BEACHES AS
WELL. THERE COULD ALSO BE HIGH SURF ISSUES ALONG THE EAST COAST
BEACHES OF SOUTH FLORIDA THIS WEEKEND.

LOW TEMPERATURES AROUND LAKE OKEECHOBEE COULD FALL INTO THE 40S
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THE EAST COAST METRO AREAS
THROUGH TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Oct 25, 1:55 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
155 PM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     NON-TSTM WND GST WNW KEY BISCAYNE        25.69N 80.17W
10/25/2012  M50.00 MPH       MIAMI-DADE         FL   MESONET

            MEASURED AT WEATHER BUG SITE AT KEY BISCAYNE.

0113 PM     NON-TSTM WND GST 5 NW DOWNTOWN MIAMI     25.82N 80.25W
10/25/2012  M45.00 MPH       MIAMI-DADE         FL   MESONET

            MEASURED AT WEATHER BUG SITE IN MIAMI.

&&

MOLLEDA
Local storm report, Oct 25, 2:22 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     NON-TSTM WND GST 4 SE DOWNTOWN MIAMI     25.73N 80.16W
10/25/2012  M50.00 MPH       AMZ630             FL   MESONET

            MEASURED AT WEATERFLOW SITE IN VIRGINIA KEY.

0131 PM     NON-TSTM WND GST 3 NW METRO ZOO          25.65N 80.43W
10/25/2012  M45.00 MPH       MIAMI-DADE         FL   ASOS

            MEASURED BY TAMIAMI AIRPORT ASOS.

&&

MOLLEDA
Local storm report, Oct 25, 3:35 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

JESTUPIN
Local storm report, Oct 25, 3:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TROPICAL STORM   1 WSW HOMESTEAD PARK    25.43N 80.35W
10/25/2012                   MIAMI-DADE         FL   MESONET

            A WIND GUST OF 52 KNOTS WAS MEASURED AT XTKY.

&&

JESTUPIN
Local storm report, Oct 25, 3:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TROPICAL STORM   1 WSW HOMESTEAD PARK    25.43N 80.35W
10/25/2012                   MIAMI-DADE         FL   MESONET

            A WIND GUST OF 52 KNOTS WAS MEASURED AT XTKY BY A WEATHER
            FLOW STATION.

&&

JESTUPIN
Special weather statement, Oct 25, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT THU OCT 25 2012

FLZ073-074-173-252100-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
417 PM EDT THU OCT 25 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 500 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A STRONG BAND OF HEAVY RAIN MOVING ONSHORE NEAR MIAMI BEACH...AND
  MOVING SOUTHWEST AT 40 MPH.

* THE STORM WILL AFFECT...
  MIAMI...
  COCONUT GROVE...
  UNIVERSITY OF MIAMI...
  PINECREST...
  THE FALLS...
  WEST PERRINE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE RAIN BAND
PASSES.

LAT...LON 2580 8011 2573 8014 2567 8015 2566 8016
      2568 8018 2574 8017 2574 8020 2572 8024
      2564 8026 2561 8030 2557 8030 2553 8032
      2547 8033 2541 8039 2574 8052 2594 8012
TIME...MOT...LOC 2016Z 051DEG 34KT 2578 8014

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 5:00 AM EDTWind AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more62 hr
Oct 25, 4:58 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Oct 25, 5:15 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Oct 25, 5:34 PM EDTSpecial Weather StatementMFLBroward41 min
Oct 25, 7:29 PM EDTSpecial Weather StatementMFLBroward46 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.